This list contains selected items from the full FDA list of recalls, withdrawals, and alerts for medicines and certain health products. We've provided links to FDA information for each product and its maker. Unless otherwise noted, these actions apply only to the specific brand name of the product listed. Talk to your healthcare provider before stopping or changing any medicines or treatments that they have recommended for you.
Eye drops recalled due to possible bacterial contamination
- EzriCare and Delsam Pharma Artificial Tears Lubricant Eye Drops (maker: Global Pharma Healthcare)
Comment: This recall follows a CDC investigation of infections in multiple states that may be due to using these eye drops. This bacteria, Pseudomonas aeruginosa, may cause serious eye infections, loss of vision, and even bloodstream infections leading to death. Because the bacterial strain causing these infections is highly resistant to antibiotics, options for treatment may limited or ineffective.
The recalled eye drops are used to relieve eye dryness and irritation.
Eye ointment recalled due to possible infectious contamination
- Delsam Pharma Artificial Eye Ointment (maker: Global Pharma Healthcare)
Comment: The maker of this product recalled one batch due to possible contamination with an infectious agent. In addition, some product packaging was found to be leaking. Using contaminated eye ointment could cause an eye infection. In some cases, a severe infection may lead to vision loss.
This product lubricates the eye and treats eye dryness.
Male sexual enhancement supplement recalled due to contamination with prescription medicines
- PrimeZen Black 6000, 2,000 mg capsules (maker: Volt Candy)
Comment: The maker of this product recalled one lot after FDA analysis revealed contamination with sildenafil and tadalafil, prescription drugs for erectile dysfunction. Sildenafil and tadalafil may cause serious side effects, including a dangerous drop in blood pressure. This risk is highest among people who are also taking heart medicines such as nitroglycerin. A sudden and significant drop in blood pressure may cause heart attack, stroke, or death.
This product is marketed as a dietary supplement for male sexual enhancement.
Hand sanitizer recalled due to methanol contamination
- Snowy Range Blue 80% Alcohol Antiseptic Solution (maker: nanoMaterials Discovery Corporation)
Comment: The maker of this product is recalling all lots because some batches contained methanol (wood alcohol). In rare cases, toxicity could develop from applying contaminated hand sanitizer to the skin. Drinking a product that contains methanol can cause nausea, vomiting, headache, or blurred vision. More severe toxicity includes permanent blindness, seizures, coma, brain damage, or death. Infants and young children are at particular risk of accidental poisoning by these products. People with alcohol addiction and teens are also at higher risk.
See additional FDA recalls and alerts on more than 380 hand sanitizer products in recent years due to benzene or methanol contamination, bacterial contamination, inappropriate labeling, or other problems.
Thyroid medication recalled due to low potency
- IBSA TIROSINT-SOL levothyroxine sodium oral solution (maker: IBSA Pharma Inc.)
Comment: Twenty-seven lots of this liquid thyroid medication were recalled after testing found some lots had too little medication per dose.
This medicine is prescribed for people who produce too little thyroid hormone (a condition called hypothyroidism). Occasionally, it is used during treatment for thyroid cancer. If the dose taken is too low, symptoms of hypothyroidism may develop, including fatigue, constipation, dry skin, and weight gain. In severe cases, cardiovascular problems and even coma may occur.
As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles.
No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.